MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE

AIZU OLYMPUS CO., LTD. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Model Number LTF-190-10-3D
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the device was having image issues.The reported problem was found during reprocessing.There was no harm or user injury reported due to the event.When the device was sent to the service center, evaluation found a b30 error.This report is being submitted for the b30 error found during evaluation.
 
Additional Manufacturer Narrative
(b)(4): investigated event.Suggested event: during inspection at rc, when connecting scope connector, image went blackout with error message b30 displayed.Investigation level: tier2.The following events were applicable to tier3, investigation unnecessary.Sbc investigation result: reproduction of the suggested event, sbc confirmed occurrence of error message b30 and blackout.Confirmation of event description : user reported error message b30.No death, injury or harm was reported.(patient was intact) reported problem was found during reprocessing.Facility finished procedure with same device.Intended procedure was laparoscopic surgery.Equipment combined was video system center: cv-190.Confirmation of evaluation result: sbc inspection result and chu evaluation result are shown in investigation result 1-4.Device inspection result: sbc confirmed the following from evaluation result.·during inspection at rc, when connecting scope connector, image went blackout with error message b30 displayed: ssi5102 this was caused by faulty ccd unit as confirmed with inspection engineer on sep.23, 2022.Leakage from universal cord: ssl1401e.Video cable bent: sse1202a.Repair history review.According to information on etq, the following repair was performed.Repair complete date: jul.13, 2020.Repair no.: rs-202007-508453.Fault detection: error message b30 was reported, but the product was sent back to facility as the event was not reproduced during inspection at syrc.Universal cord and video cable were both bent and deformed.Chu investigation result: use of the subject device for procedure: no abnormality of the subject device during procedure was reported.Relation between the subject device and the suggested event: the suggested event was failure of the device.No adverse event occurred.Complaint review: nonconformity of the device: from investigation result 1-4, there were device nonconformities, but nonconformity which affected the suggested event was not confirmed.Similar complaint from the user facility complaint of the same event and model device was raised from the user facility in the past.The similar complaint was (b)(4).Event: b30.Assumable cause: since b30 could not be reproduced at sbc, it was possible that temporary contact failure occurred at contacts of video connector.It was possible that the contacts of the connector may have been dirty.Similar complaint from other facilities: complaint of the same event and model device was raised from the other facility in the past.The similar complaint was (b)(4).Event: error message b30 (scope communication error).Assumable cause: circuit board inside video connector was deteriorated due to the following.Power source was turned on/off while the video connector was wet.The video connector was inserted/pulled while power was turned on.The video system center or electrical contacts of the video connector were scratched or dirty.·static electricity was applied to electrical contacts of the video connector.·there was nonconformity in reprocessing condition under autoclaving or the like.Capa history review: there was no applied capa generated presently nor in the past.Dhr review: chu confirmed via dhr that the subject device was shipped in accordance with specifications.Labeling review: regarding detection method of the suggested event during inspection prior to use, ifu states as follows: inspection of the endoscopic system-¦ inspection of the endoscopic image confirm that the wli and nbi endoscopic images are normal.Before inspection, wipe the objective lens using clean lint-free cloths moistened with saline solution or sterilized water.Observe the palm of your hand in the wli and nbi endoscopic images.Confirm that light is output from the endoscope¿s distal end.Adjust the brightness level as appropriate.Confirm that the wli and nbi endoscopic images are free from noise, blur, fog, or other irregularities.Turn the angulation control levers slowly in each direction until it stops.Confirm that the wli and nbi endoscopic images do not momentarily disappear or display any other irregularities.User can reduce/prevent the suggested event in accordance with the following ifu.Important information ¿ please read before use.Do not insert the video connector while the electrical contacts are wet and/or dirty.This may result in an electric shock, causing severe damage to the endoscope and compromising patient and/or operator safety.If air bubbles emerge from the endoscope continuously during leakage test, do not use the endoscope.Water may enter the endoscope and cause a short circuit.This may result in breakage of the switch and image sensor.Turn the video system center on only when the video connector is connected to the video system center.In particular, confirm that the video system center is off before connecting or disconnecting the video connector.Failure to do so can result in equipment damage, including destruction of the image sensor.Dmr review n/a.The case w:as not due to design.Suggested event: during inspection at rc, when connecting scope connector, image went blackout with error message b30 displayed conclusion: root cause of the suggested event could not be specified.Consideration: according to investigation result 1-4, sbc inspection engineer judged that the event was caused by faulty ccd unit.Although ccd unit may have been broken by the following, we could not specify it.Ifu states that if video connector is connected/disconnected to video system center while the power of the system is on, image sensor may be damaged.According to investigation result 1-4, water leakage from universal cord was confirmed.Therefore, we could not deny a possibility that water invasion/moisture affected the ccd unit.Feedback request: same event from the user facility was reported in (b)(4) in the past.Since handling method of device at the facility was unknown, we could not specify root cause of the suggested event.To prevent recurrence of the event, we would like sbc to confirm the user facility if they handles device in accordance with ifu above.Correction and corrective action: correction: judgement of repair for the failure suggested by sbc was required.Corrective action: capa request not required, reason: none of the viewpoints of capa request specified in ¿ombs s_8.5.0_g01_001 manage corrective and preventive action¿ matches.Quality data analysis and monitoring: performed by quality data analysis ombs s_8.4.0_01_001.Action to the actual item: n/a.The subject device was not returned to mbc.Classification of response: final.(aizu) (b)(4) : inspection of the endoscopic system-¦ inspection of the endoscopic image confirm that the wli and nbi endoscopic images are normal.Before inspection, wipe the objective lens using clean lint-free cloths moistened with saline solution or sterilized water.Observe the palm of your hand in the wli and nbi endoscopic images.Confirm that light is output from the endoscope¿s distal end.(see figure 3.23) adjust the brightness level as appropriate.Confirm that the wli and nbi endoscopic images are free from noise, blur, fog, or other irregularities.Turn the angulation control levers slowly in each direction until it stops.Confirm that the wli and nbi endoscopic images do not momentarily disappear or display any other irregularities.Important information ¿ please read before use do not insert the video connector while the electrical contacts are wet and/or dirty.This may result in an electric shock, causing severe damage to the endoscope and compromising patient and/or operator safety.If air bubbles emerge from the endoscope continuously during leakage test, do not use the endoscope.Water may enter the endoscope and cause a short circuit.This may result in breakage of the switch and image sensor.Turn the video system center on only when the video connector is connected to the video system center.In particular, confirm that the video system center is off before connecting or disconnecting the video connector.Failure to do so can result in equipment damage, including destruction of the image sensor.(b)(4): response categor: summary answer (regarding clinical/medical evaluation and risk assessment review) conclusion: according to the definition in ombs w_8.2.2_01_002 complaint investigation work instruction, this complaint is determined tier 2, there is a risk management file, and there is no change in the risk management file.Therefore, it is judged that implementations of clinical/medical evaluation and risk assessment review is not required at this time.
 
Event or Problem Description
The customer reports the procedure was a laparoscopic surgery.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Corrected fields: e1, d10, g2: delete health care professional box.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's complaint was confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that "blackout with error message b30 displayed" was caused by faulty charged coupled device unit due to water leakage from universal cord.The event can be detected/prevented by following the instructions for use which state: 3.8 inspection of the endoscopic system-¦ inspection of the endoscopic image confirm that the wli and nbi endoscopic images are normal.Before inspection, wipe the objective lens using clean lint-free cloths moistened with saline solution or sterilized water.Observe the palm of your hand in the wli and nbi endoscopic images.Confirm that light is output from the endoscope¿s distal end.(see figure 3.23) adjust the brightness level as appropriate.Confirm that the wli and nbi endoscopic images are free from noise, blur, fog, or other irregularities.Turn the angulation control levers slowly in each direction until it stops.Confirm that the wli and nbi endoscopic images do not momentarily disappear or display any other irregularities.Do not insert the video connector while the electrical contacts are wet and/or dirty.This may result in an electric shock, causing severe damage to the endoscope and compromising patient and/or operator safety.If air bubbles emerge from the endoscope continuously during leakage test, do not use the endoscope.Water may enter the endoscope and cause a short circuit.This may result in breakage of the switch and image sensor.Turn the video system center on only when the video connector is connected to the video system center.In particular, confirm that the video system center is off before connecting or disconnecting the video connector.Failure to do so can result in equipment damage, including destruction of the image sensor.Olympus will continue to monitor field performance for this device.

Brand Name
ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Common Device Name
FLEX 3D DEFLECTABLE VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
lydia sakakeeny
800 west park drive
westborough, MA 01581
6177976458
MDR Report Key15798634
Report Number9610595-2022-03968
Device Sequence Number19995912
Product Code GCJ
UDI-Device Identifier04953170340741
UDI-Public04953170340741
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-190-10-3D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-190 EVIS EXERA III SYSTEM CENTER
Patient SexUnknown